Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 25, 2020, 12:37 PM CDT for Refugio County, San Patricio County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2020, 12:37 PM CDT (17:37 UTC)
- Expired
- Jul 25, 2020, 1:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 12:50 PM CDT | TORNADO | 6 Ssw Woodsboro, TX | TORNADO REPORTED BETWEEN SINTON AND REFUGIO. LOCATION ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
098
WFUS54 KCRP 251737
TORCRP
TXC391-409-251800-
/O.NEW.KCRP.TO.W.0008.200725T1737Z-200725T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1237 PM CDT Sat Jul 25 2020
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
North central San Patricio County in south central Texas...
Southwestern Refugio County in south central Texas...
* Until 100 PM CDT.
* At 1237 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Bonnie View, or 7 miles southeast of
Refugio, moving west at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodsboro and Bonnie View around 1250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2819 9713 2804 9744 2822 9750 2826 9747
2827 9715
TIME...MOT...LOC 1737Z 078DEG 32KT 2822 9721
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 25, 10:20 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 25, 10:20 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1020 AM CDT Sat Jul 25 2020
.DISCUSSION...
No major updates were made to the forecast. Hurricane Hanna is now
a category 1 storm located approximately 85 miles southeast of
Corpus Christi. Winds are 70 knots gusting to 85 knots. Conditions
will continue to deteriorate through the afternoon and evening,
with winds to hurricane force possible as the storm makes
landfall near Baffin Bay. Tropical storm force winds are expected
to continue through tonight. Heavy rainfall could lead to flash
flooding, especially in low-lying or poorly-draining areas, urban
locations, and small streams and creeks.
Storm surge of 3 to 5 feet expected for the
warned area, with locally higher amounts. Bob Hall Pier has
already measured almost 6 ft MSL (4.5 ft MHHW). As well as storm
surge, we have a high risk of life-threatening rip currents today.
&&
.PREV DISCUSSION... /Issued 710 AM CDT Sat Jul 25 2020/
DISCUSSION...
See 12z TAF discussion below.
AVIATION...
Weather conditions will continue to deteriorate at area terminals
today due to Hanna's approach and eventual landfall along the
mid/south TX coast. Will indicate tropical storm force winds at
CRP and ALI airports given the forecast track of Hanna to the
south of these areas. However, gusts to hurricane force are still
possible! Expect widespread showers and thunderstorms with heavy
rainfall to spread in from the coast which will reduce
visitibilities to IFR conditions. Expect heavy rain to continue
along the coast through the night with improving conditions across
the northeast Coastal Bend Tonight.
PREV DISCUSSION... /Issued 611 AM CDT Sat Jul 25 2020/
SHORT TERM (Today and Tonight)...
Tropical Storm Hanna continues to approach the CRP MSA early this
morning. Convection on the west and north sides have increased quite
a bit overnight. Satellite representation has also been very
impressive overnight with bubbling convection around the center of
circulation. Hurricane models (HWRF and HMON specifically) continue
to be very aggressive with intensifying the system as it moves
toward the coast this morning. These two models are significantly
higher than all other guidance out there. Track guidance has become
fairly well in agreement with variations of only about a county.
Current forecast cone indicates landfall potential between Corpus
Christi and Port Mansfield with timing generally expected this
afternoon.
Rainfall continues to be a major concern across much of South Texas.
Southeastern areas near where the storm moves inland are expected to
see 5 to 10 inches. With increasing convection to the north of the
storm center, we will still see 3 to 5 inches over the northern
Coastal Bend and 2 to 4 inches as you go north and west.
Moderate coastal flooding is expected across the Middle Texas coast
as the storm moves in with Storm Surge warnings in place.
Once the storm moves inland it will gradually dissipate but at least
Tropical storm force winds will likely reach well inland before it
weakens to a depression Sunday.
LONG TERM...
The same high pressure ridge that is Steering Hanna into South and
Deep South Texas will continue to steer moisture and unsettled
weather into South Texas through early in the week. High end chance
PoPs continue through Wednesday before decreasing late week as the
ridge shifts eastward and mid-level troughing deepens through the
central part of the country.
Temperatures through the first part of the period will be below
normal due to TS Hanna, and the increased moisture...then warm back
to near normal by late in the week.
MARINE...
Convection on the western side of TS Hanna has increase
through the Middle Texas Coastal waters overnight as the storm
approaches the CRP MSA. Hanna will progress west or west
southwestward through the area this morning with a landfall expected
this afternoon. Tropical storm to hurricane force winds are expected
throughout the area with very high seas. Wave heights at the 19 buoy
north of the area have already surpassed 20 feet this morning.
Expect wave heights of 15 to 20 feet area wide today. Torrential
downpours will occur, especially in rain bands and eventually any
potential eyewall of the storm.
Rain chances continue through the middle of the week as unsettled
weather persists. Winds will decrease to moderate levels by Monday
and persist at light to moderate levels through the end of the
period. Rain chances decrease late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 79 84 76 87 / 100 100 80 60 50
Victoria 85 77 85 75 89 / 90 80 80 50 70
Laredo 93 76 83 76 88 / 80 90 80 50 70
Alice 83 77 83 75 89 / 100 100 70 50 60
Rockport 83 80 84 79 85 / 100 90 80 70 60
Cotulla 93 77 87 75 90 / 70 70 80 40 60
Kingsville 83 78 83 76 88 / 100 100 80 60 50
Navy Corpus 83 80 84 79 86 / 100 100 80 60 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas Islands...
Coastal Aransas...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Inland Kleberg...
Inland Nueces...Inland San Patricio...Jim Wells...Kleberg
Islands...Nueces Islands.
Flash Flood Watch through Sunday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Tropical Storm Warning For the following zones: Bee...Calhoun
Islands...Coastal Calhoun...Duval...Goliad...Inland
Calhoun...Inland Refugio...Live Oak...Victoria.
GM...Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
LS/77...SHORT TERMHazardous weather outlook, Jul 25, 5:59 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 559 AM CDT Sat Jul 25 2020 TXZ229>234-239>247-342>347-442-443-447-261100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous Rip Currents are expected today and tonight along Gulf-facing beaches. Scattered to numerous thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous rip currents along Gulf facing Beaches may continue into Sunday. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-261100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Hurricane Warning remains in effect for all of the Middle Texas Coastal Waters. Scattered to numerous thunderstorms will occur today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Hurricane Warning is in effect for all of the Middle Texas Coastal Waters through Sunday afternoon. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 25, 10:43 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1043 AM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM STORM SURGE 2 WSW CC NAS 27.68N 97.31W
07/25/2020 NUECES TX LAW ENFORCEMENT
REPORTS OF FLOODING AT JFK CAUSEWAY AND OSO
BRIDGE TURNAROUNDS.
&&
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:50 PM CDT | River Flood Warning | CRP | Bee | 48 hr |
| Jul 25, 3:42 PM CDT | Special Marine Warning | CRP | 15 min | |
| Jul 25, 5:33 PM CDT | Special Marine Warning | CRP | 27 min | |
| Jul 25, 6:04 PM CDT | Special Marine Warning | CRP | 26 min | |
| Jul 25, 6:47 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 5 hr |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.